MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 10MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 10MM; BONE STAPLE
Model Number SE-1520-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part: se-1520-10; bme lot: bse170414; manufacturing date or release to warehouse date: august 2, 2017; place of manufacture: (b)(4), lot expiration date: june 27, 2022.A review of the device history record revealed no relevant nonconformance.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed no relevant nonconformance.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Device evaluation: investigation flow: broken.Visual inspection: the speedshift compression implant kit 15x20mm offset 6mm was returned to biomedical enterprises, san antonio, tx for manufacturing evaluation.The results of the investigation are below: visual inspection was performed to determine a failure mode.Inspection showed that the inserter broke on the island feature, releasing the implant prematurely, therefore confirming the complaint description.Performed december 20, 2018.This is consistent with the reported complaint condition, thus confirming the complaint.The root cause for this failure mode has not been determined.Relevant actions have been taken to address the issue.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.As escalation for this failure has already been performed, no further investigation steps will be performed as part of this complaint investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while preparing for an unknown procedure on an unknown date, the sales consultant discovered that two (2) 6mm speedshift compression implant kits and one (1) 10mm speedshift compression implant kit had come off the inserter inside the sterile package.It is unknown when was the issue discovered.There is no reported patient consequence.Procedure outcome is unknown.This report is for a speedshift compression implant kit 15x20x20mm offset 10mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDSHIFT COMPRESSION IMPLANT KIT 15X20X20MM OFFSET 10MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8256598
Report Number2939274-2019-55906
Device Sequence Number2035136
Product Code JDR
UDI-Device Identifier00810633020449
UDI-Public(01)00810633020449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model NumberSE-1520-10
Device Catalogue NumberSE-1520-10
Device Lot NumberBSE170414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date01/17/2019
Patient Sequence Number1